MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71932635
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after procedure, the patient's patella fractured during rehabilitation.Adverse event treated with a cast, no procedure has been scheduled.
 
Additional Manufacturer Narrative
A clinical evaluation was conducted and the x rays provided show the placement with the resurfacing component being anterior to the central location of the patella.Trauma cannot be ruled out as a cause to the fracture.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported patella fractured cannot be confirmed.However an injury during rehabilitation cannot be ruled out.The future impact to the patient cannot be determined.Should additional information becomes available this issue can be re elevated.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided and/or available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by dr.(b)(6) and/or (b)(6), medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information.Surgical procedure/post-operative care review.Device labeling (including technique guides, ifus, etc.) this case reports that following a right tka procedure the patient's patella fractured during rehabilitation.The fracture was treated with a cast and no procedure has been scheduled.Two x-ray photos taken a month following the tka procedure were provided for review and confirm the broken patella.It is noted that the patella button is not centralized.This could be related to trauma.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Conclusion: the x-rays provided show the placement with the resurfacing component being anterior to the central location of the patella.Trauma cannot be ruled out as a cause to the fracture.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported patella fractured cannot be confirmed.However an injury during rehabilitation cannot be ruled out.The future impact to the patient cannot be determined.Should additional information becomes available this issue can be re-elevated.Conclusion: the x-rays provided show the placement with the resurfacing component being anterior to the central location of the patella.Trauma cannot be ruled out as a cause to the fracture.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported patella fractured cannot be confirmed.However an injury during rehabilitation cannot be ruled out.The future impact to the patient cannot be determined.Should additional information becomes available this issue can be re-elevated.

Brand Name
GEN II 7.5MM RESUR PAT 29MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8359911
Report Number1020279-2019-00740
Device Sequence Number16678675
Product Code JWH
UDI-Device Identifier00885556056516
UDI-Public00885556056516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71932635
Device Lot Number18HM17446
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date06/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;